Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 29, 2007, 3:15 AM CDT for 4 counties in Missouri; Linn County, Kansas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 3:15 AM CDT (08:15 UTC)
- Expired
- Jun 29, 2007, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Linn County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:30 AM CDT | FLASH FLOOD | La Cygne, KS | HIGHWAY 152 CLOSED AT LA CYGNE |
| Jun 29, 7:30 AM CDT | FLASH FLOOD | 2 E Prescott, KS | OFFICIALS REPORTED ROAD CLOSURES FROM FLOODING AT VERNON ROAD 2 MILES EAST OF PRESCOTT...COUNTY RD 1700 WEST OF 69 HWY...A MILE STRETCH OF COUNTY ROAD 1100 UNDER WATER WEST OF PLEASANTON...HWY152 EAST OF LASINE...AND COUNTY RD 1095 IN NUMEROUS LOCATIONS. |
| Jun 29, 8:00 AM CDT | HEAVY RAIN 9.9 | Ssw Archie, MO | 9.9 INCHES OF RAIN HAS FALLEN IN 26 HOURS ENDING AT 800 AM CDT. STILL RAINING AT THIS LOCATION/ |
| Jun 29, 8:30 AM CDT | FLASH FLOOD | 2 Nw Adrian, MO | BATES COUNTY ROUTE AA 1 3/4 MILES WEST OF THE JUNCTION OF 71 HWY AND ROUTE AA CLOSED DUE TO FLASH FLOODING. |
| Jun 29, 9:00 AM CDT | FLASH FLOOD | 1 N East Lynne, MO | ROUTE K NORTH OF EAST LYNN CLOSED DUE TO FLASH FLOODING. ALSO ROUTE E NORTH OF STRASBURG CLOSED DUE TO FLASH FLOODING. |
| Jun 29, 9:00 AM CDT | FLASH FLOOD | Blairstown, MO | MO DOT REPORTED ROUTE N AT BLAIRSTOWN CLOSED DUE TO FLOODING. |
| Jun 29, 9:30 AM CDT | FLASH FLOOD | 4 Nw Pittsville, MO | THE FOLLOWING HIGHWAYS AHVE BEEN CLOSED BY FLOODING...Z HWY 2 MILES NORTH OF 50 HWY...151 AND 1501 NORTH OF 50 HWY AND 2 HWY AT LATOUR. ALSO WATER WAS REPORTED NEAR HOUSES AT THE 700 BLOCK OF 2 HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 290820
FFWEAX
KSC107-MOC013-037-083-101-291430-
/X.NEW.KEAX.FF.W.0025.070629T0815Z-070629T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BATES COUNTY IN WEST CENTRAL MISSOURI
CASS COUNTY IN WEST CENTRAL MISSOURI
HENRY COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN WEST CENTRAL MISSOURI
LINN COUNTY IN EAST CENTRAL KANSAS
* UNTIL 930 AM CDT
* AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES
THAT ONE HALF TO ONE INCH OF RAIN HAS FALLEN ACROSS THE WARNED
AREA. AN ADDITIONAL INCH OF RAIN IS LIKELY BY 7 AM. THE HEAVY RAINFALL
ON ALREADY SATURATED SOIL WILL CAUSE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3839 9462 3883 9459 3882 9425 3883 9411
3890 9411 3890 9388 3892 9380 3891 9352
3820 9354 3821 9406 3806 9407 3803 9465
3803 9508 3838 9506
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:11 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 4:11 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 411 PM CDT THU JUN 28 2007 QUASI-STATIONARY UPPER LOW OVER THE SOUTHERN PLAINS WILL BE THE DOMINATE WEATHER FEATURE THROUGH THE SHORT TERM. JUXTIPOSITION OF ASSOCIATED SHEAR AXIS IS CAUSING THE GREATEST FORECAST CONCERN...AS SHEAR AXIS ORIENTATION WILL DICTATE AXIS OF HEAVIER RAINFALL. SURFACE FRONT HAS PUSHED SOUTH OF FORECAST AREA...WITH WARM SECTOR CONVECTION BECOMING MORE ACTIVE BASED ON LATEST SATELLITE AND RADAR TRENDS. EXPECT TO SEE A LULL IN SHOWERS THIS EVENING INTO EARLY FRIDAY...AS H8 FLOW HAS VEERED AND IS DIRECTING BETTER MOISTURE SOUTH AND EAST OF FORECAST AREA...HOWEVER AS LLJ BACKS LATE TONIGHT EXPECT COVERAGE OF SHRA WILL INCREASE. POSITION OF SHEAR AXIS REMAINS RELATIVELY UNCHANGED THROUGH FRIDAY THUS EXPECT CONTINUATION OF SHRA ACROSS SOUTHERN PORTION OF FORECAST AREA...WITH ISOLD TSRA DUE TO MARGINAL INSTABILITY. WITH RENEWAL OF WIDESPREAD SHRA ACTIVITY LATE TONIGHT INTO FRIDAY...DECIDED TO EXTEND FFA THROUGH 00Z SATURDAY. SEVERAL AREA RIVERS AND IN FLOOD...AND EVEN THOUGH ADDITIONAL RAINFALL ONLY WILL ON THE ORDER OF ONE INCH OR LESS...FFA AREA HAS SEEN ENOUGH RAIN ALREADY THAT ANY ADDITIONAL RAINFALL COULD ALLOW ALREADY SWOLLEN RIVERS TO RISE AOA BANKFULL AND LEAD TO INCREASED PONDING ON AREA ROADWAYS. AS TIME PROGRESSES...FEEL ACTIVITY IN ASSOCIATION WITH UPPER LOW AND SHEAR AXIS WILL BECOME MORE DIURNALLY DRIVEN AS UPPER LOW TAKES ON MORE BAROTROPIC TENDENCIES. WITH THAT SAID...USED NAM AS GUIDE FOR FORECAST EVOLUTION THORUGH THE SHORT TERM AS SREF AND GFS ENSEMBLES TENDED TO SUPPORT IT SOLUTION OF WEAKENING THE EFFECT OF UPPER LOW. LOWERED TEMPERATURES A TAD TOMORROW INTO SATURDAY DUE TO EXPECTED CLOUD COVER AND EVAPOTRANSPIRATION EFFECT...OTHERWISE ONLY TWEAKED PREVIOUS FORECAST TEMPERATURES USING COOLER MAV AS GUIDE. IN THE EXTENDED...H5 RIDGE AXIS WILL DOMINATE WEATHER THROUGH THE BULK OF THE EXTENDED. H5 RIDGE BEGINS TO RETROGRADE BY THE MIDDLE OF THE WEEK...WITH OVERALL H5 PATTERN BECOME MORE AMPLIFIED. POTENT VORTMAX DIVING INTO EASTERN CANADA WILL DRAG BOUNDARY INTO AREA LATE WEDNESDAY OR THURSDAY. GFS AND GFS ENSEMBLE MEAN TRENDING TOWARD SLOWER ECMWF SOLUTION OF KEEPING FRONT TO THE NORTH OF FORECAST AREA UNTIL WEDNESDAY EVENING...THUS DECIDED TO GENERALLY FOLLOW EC SOLUTION. IT WILL TAKE A LITTLE TIME FOR SOIL TO DRY OUT FROM ONGOING RAINS AND GIVEN THAT MEDIUM RANGE MODELS HAVE BEEN CONSISTENT IN PREDICTING E-SE LOW LEVEL FLOW THROUGH TUESDAY...DECIDED NOT TO WARM TEMPERATURES UP TOO DRASTICALLY EVEN WITH BUIDLING H5 HEIGHTS. THAT BEING SAID...USE HPC/MEX ENSEMBLE AS GUIDE FOR TEMPERATURES. SF && .AVIATION... FOR THE 18Z/28 TAFS...SCT -SHRA WILL CONTINUE TO AFFECT THE KANSAS CITY METROPOLITAN TERMINAL SITES THROUGH THE AFTERNOON HOURS...ALTHOUGH MKC WILL HAVE THE BEST SHOT FOR RAIN. SHARP CEILING GRADIENT NOTED ON VISIBLE SATELLITE AND OBS...MAINLY ALONG 700MB AXIS STRETCHING ACROSS THE STATE. WILL STAY WITH PERIOD OF VFR CIGS THIS AFTERNOON AS AXIS DRIFTS SOUTHWARD. STRENGTHENING LLJ WILL PUSH AXIS FURTHER NORTH THIS EVENING...SO LIFT LOWER MVFR STRATUS DECK BACK NORTHWARD BY 04Z. MAY HAVE THE POTENTIAL FOR IFR CIGS/VISIBILITIES FRI MORNING ALONG STALLED FRONTAL BOUNDARY EXPECTED TO DRIFT BACK NORTHWARD. DUX && EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ025-MOZ032-MOZ033 -MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054. KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ057-KSZ060. &&
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 108 PM CDT THU JUN 28 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 108 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE SWATH OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING. A BRIEF LULL IN ACTIVITY WILL OCCUR THROUGH THE EARLY MORNING HOURS...WITH ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS. SINCE THE ONSET OF THE RAIN...AT LEAST TWO INCHES OF RAIN HAS FALLEN GENERALLY ALONG AND SOUTH OF A PAOLA KANSAS...TO LEXINGTON TO MACON MISSOURI LINE...WITH POCKETS OF RAIN IN EXCESS OF 4 INCHES. ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE COMMON GENERALLY ALONG AND SOUTH OF A PAOLA TO BOONVILLE LINE THROUGH THIS EVENING. EXPECTED RAINFALL WILL COMBINE TO AGGRAVATE AREA RIVERS ALREADY SWOLLEN BY PREVIOUS RAINFALL...LEADING TO ADDITIONAL RIVER FLOODING AND ISOLATED FLASH FLOODING OF SMALLER RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH FRIDAY NIGHT PRODUCING ADDITIONAL FLOODING PROBLEMS DUE TO EXCESSIVE RAINFALL. THE UPPER LEVEL SYSTEM RESPONSIBLE FOR THE RAIN MOVE SOUTH AND EAST INTO THE ARKANSAS RIVER VALLEY BY SATURDAY AFTERNOON...BRINGING AN END TO THE HEAVY RAINFALL THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF VERY HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED TODAY.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:28 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 29, 6:46 AM CDT | Flash Flood Warning | EAX | Lafayette, Pettis, Saline | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.